# SDR 2004FA0000625

- Difficulty date: February 20, 2002
- Submitted: August 6, 2004
- Operation: General aviation
- Aircraft: N5947P
- Make and model: Piper PA-24-250
- Aircraft serial: 241037
- Engine: Lyc O540*
- System (JASC): 2740 · Stabilizer Control System
- Part: Torque Tube
- Part number: 2020302
- Condition: Corroded
- Location: Stabilator
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PRIOR TO ANNUAL INSPECTION.  THE RT STABILATOR TIP WAS OBSERVED TO OSCILLATE SEVERAL INCHES.  DURING THE ANNUAL INSPECTING THE RT STABILATOR BEARING, PN 4250383 WAS FOUND TO BE LOOSE.  THIS PROCESS TOOK THREE PEOPLE SEVERAL HOURS TO COMPLETE.  TO ASSIST IN THE REMOVAL, MAKE-SHIFT LEVER WAS CONSTRUCTED TO HELP IN THE TWISTING OF THE STABILATOR ON THE TORQUE TUBE.  CORROSION WAS FOUND ON THE STABILATOR TORQUE TUBE AND THE BOLTS, AN175-33A, THAT ATTACH THE STABILATOR TORQUE TUBE TO THE HORN ASSY, 20397.  AFTER CORROSION WAS REMOVED FROM BOLTS, OVER .45 MATERIAL WAS REMOVED.  NO RECORD WAS FOUND TO SUGGEST THAT THE STABILATOR WAS REMOVED PRIOR TO THIS DATE.
